| Model Number |
APB-3.5-6-3D-ES |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that detached within the microcatheter after failed detachment attempts.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm of a c6 segment.The aneurysm max diameter was 5.3mm and the neck diameter was 3.9.Blood flow was normal.Vessel tortuosity was minimal.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use.The coil was d elivered successfully but could not be detached with the first attempt, using the instant detacher.Manual detachment was then attempted once but also failed.Since the coil failed to detach, it was withdrawn.While withdrawing, the coil detached within the microc atheter.It was noted that there was no issue with the instant detacher.The axium coil was replaced to continue the procedure.There were no patient symptoms, injury, or complications associated with the event.
Event or Problem Description
Additional information received indicated there was no kink or damage observed to the pushwire of the coil, and no resistance was experienced in the catheter during delivery or retrieval.The catheter used was an echelon-10, but the lot number was unknown.A continuous flush was used during the procedure.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: based on the analysis performed, the customer report of ¿premature detach.From the non-detach" was confirmed as the returned coil appeared to be detached from the pusher.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.